Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Noticed dark brown and watery semen. Taking amlodopinhe. Suggestions

Jul 2016
User rating for this question
Answered by

Practicing since : 1971
Answered : 8295 Questions
I am in my late sixties and recently my semen has become watery and dark brown. The only medication I am on is statins and amlodopine 5mg for blood pressure. My wife and I only have sex now on few occasions. Other than this I am fit and healthy and have no other symptons. I am 5ft 10 ins and weigh about 13 stone. We eat a heallthy diet and only drink moderately. Do I need to worry

thank you
Posted Sun, 2 Jun 2013 in Men's Health
Answered by Dr. P. T. Patil 4 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have recently noticed that your semen is watery and dark brown in colour.

The viscosity of the semen depends upon the sperms and fructose that it contains.

The watery semen that you have noticed could be due to less sperms which are produced by testicles.This is very common at this age.where production of the sperms is reduced..

The fructose secreted by the seminal vesicles may be less and brownish due to infection of the seminal vesicles.

Please get your semen analysis and semen culture done to confirm the diagnosis.

Do not worry this is not a serious issue that you should be worried about.
This can be treated with antibiotics and high carbohydrate diet.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor